Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Indecomposable continua in Stone-Čech compactifications


Authors: David P. Bellamy and Leonard R. Rubin
Journal: Proc. Amer. Math. Soc. 39 (1973), 427-432
MSC: Primary 54D35; Secondary 54F20
DOI: https://doi.org/10.1090/S0002-9939-1973-0315670-X
MathSciNet review: 0315670
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if $ Y$ is a continuum irreducible from $ a$ to $ b$, which is connected im Kleinen and first countable at $ b$, and if $ X = Y - \{ b\} $, then $ \beta X - X$ is an indecomposable continuum. Examples are given showing that both first countability and connectedness im Kleinen are needed here. We also show that $ \beta [0,1) - [0,1)$ has a strong near-homogeneity property.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D35, 54F20

Retrieve articles in all journals with MSC: 54D35, 54F20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0315670-X
Keywords: Remainders of compactifications
Article copyright: © Copyright 1973 American Mathematical Society